Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 123, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2021, 12:56 PM CDT for Jackson Parish, Lincoln Parish, Ouachita Parish, Louisiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2021, 12:56 PM CDT (17:56 UTC)
- Expired
- May 9, 2021, 1:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 12:56 PM CDT | HAIL 1 | Hodge, LA | |
| May 9, 12:58 PM CDT | HAIL 1 | Quitman, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
849
WUUS54 KSHV 091756
SVRSHV
LAC049-061-073-091845-
/O.NEW.KSHV.SV.W.0123.210509T1756Z-210509T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1256 PM CDT Sun May 9 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central Jackson Parish in north central Louisiana...
Southwestern Ouachita Parish in north central Louisiana...
Southeastern Lincoln Parish in north central Louisiana...
* Until 145 PM CDT.
* At 1255 PM CDT, a severe thunderstorm was located 7 miles north of
Jonesboro, or over Quitman, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Claiborne, Brownsville-Bawcomville, Chatham, Hodge, North Hodge,
East Hodge, Quitman, Eros, Cheniere, Mineral Springs, Caderville,
Luna and Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3226 9215 3228 9217 3228 9231 3227 9231
3228 9277 3246 9276 3253 9219
TIME...MOT...LOC 1755Z 270DEG 36KT 3234 9267
HAIL...1.00IN
WIND...60MPH
$$
151 follow-up statement
111
WWUS54 KSHV 091818
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
118 PM CDT Sun May 9 2021
LAC049-061-073-091845-
/O.CON.KSHV.SV.W.0123.000000T0000Z-210509T1845Z/
Jackson LA-Ouachita LA-Lincoln LA-
118 PM CDT Sun May 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHEASTERN JACKSON...SOUTHWESTERN OUACHITA AND SOUTHEASTERN
LINCOLN PARISHES...
At 118 PM CDT, a severe thunderstorm was located 16 miles southwest
of Brownsville-Bawcom, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Claiborne, Brownsville-Bawcomville, Chatham, Eros, Cheniere, Mineral
Springs, Caderville, Luna and Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3226 9215 3228 9217 3228 9231 3227 9231
3228 9260 3248 9261 3253 9219
TIME...MOT...LOC 1818Z 270DEG 36KT 3234 9240
HAIL...1.00IN
WIND...60MPH
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 12:32 PM CDT, 24 minutes earlier.
Area forecast discussion, May 9, 12:32 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1232 PM CDT Sun May 9 2021 .AVIATION... For the 09/18Z TAF update, the VCTS/TSRA has already begun across some western terminals and that trend will continue well through the end of the period, MVFR cigs/vis will trend to IFR as the frontal boundary slowly reaches our southern airspace by 10/10Z, and post-frontal SHRA will linger through 10/12Z, especially in eastern terminals. Winds will shift to northeasterly across most of the airspace by the end of the period. /16/ && .PREV DISCUSSION... /issued 1034 AM CDT Sun May 9 2021/ UPDATE... All Mother's Day plans for the rest of the day should account for potential weather impacts, including from severe weather this afternoon as storms develop ahead of the frontal boundary. Our 12Z sounding indicated marginal amounts of instability with over 1000 J/kg of MLCAPE, steep mid-level lapse rates above 8 degrees C/km, and adequate bulk layer shear above 30 kts. Daytime heating through broken cloud decks will help enhance instability, however, the very best low-level shear will be to our northeast near the Mississippi River Valley. Nevertheless, this environment will be initially capable of supporting updraft separation for some large hail. Even isolated tornadoes cannot be ruled out, especially if low-level shear is enhanced further by any other storm interactions. Storm mode will become less discrete later on into the evening as storms congeal into clusters, with damaging winds becoming the predominant threat, especially with any bowing echoes. Afternoon high temperatures have been adjusted to account for the magnitude of daytime heating in warm air advection. All other trends continue to occur as anticipated, therefore no additional forecast adjustments were necessary at this time. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 68 58 69 / 90 50 80 90 MLU 60 68 58 68 / 100 50 70 80 DEQ 51 66 53 64 / 10 50 70 60 TXK 53 64 56 65 / 40 50 80 70 ELD 53 64 53 65 / 80 50 70 70 TYR 59 68 59 69 / 50 50 80 80 GGG 60 67 58 68 / 70 50 80 80 LFK 68 79 64 75 / 80 50 60 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/16
Hazardous weather outlook, May 9, 12:02 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1202 PM CDT Sun May 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1202 PM CDT Sun May 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase this afternoon across the region, near and ahead of a cold front that will enter Northeast Texas and Southwest Arkansas. The threat for severe weather will increase as well for much of the region, with damaging winds, large hail, and an isolated tornado or two possible. Locally heavy rainfall will also be possible in the stronger storms, which may lead to localized flash flooding. These storms should gradually diminish across East Texas and North Louisiana late this evening and overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... As the cold front continues to shift south into Lower East Texas and North Louisiana south of the Interstate 20 corridor late tonight, it should stall Monday over portions of Deep East Texas and Central Louisiana, with overrunning atop the shallow front contributing to additional periods of showers and a few thunderstorms across the region through Wednesday. Periods of moderate to heavy rainfall will be possible, especially Tuesday and Tuesday night, which may lead to localized flooding. Isolated strong storms also can not be ruled out, with hail and locally gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon and evening. 15
In the hours before
Special weather statement, May 9, 12:30 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1230 PM CDT Sun May 9 2021
LAZ012-013-091815-
Bienville LA-Jackson LA-
1230 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON AND EAST CENTRAL
BIENVILLE PARISHES UNTIL 115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Gibsland, or 17 miles northwest of Jonesboro, moving
east at 45 mph.
Half inch to penny size hail will be possible with this storm.
Locations impacted include...
Chatham, Hodge, North Hodge, East Hodge, Lucky, Bienville, Quitman,
Eros, Liberty Hill, Sailes and Brice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3224 9243 3228 9310 3242 9311 3246 9276
3245 9262 3247 9262 3249 9242
TIME...MOT...LOC 1729Z 270DEG 39KT 3234 9297
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:30 PM CDT | Special Weather Statement | SHV | Bienville, Jackson | 45 min |
| May 9, 1:24 PM CDT | Special Weather Statement | SHV | Claiborne | 51 min |
| May 9, 6:02 PM CDT | Special Weather Statement | SHV | Jackson | 58 min |
| May 9, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 67 min |
| May 9, 6:31 PM CDT | Special Weather Statement | SHV | Ouachita | 44 min |
| May 9, 6:58 PM CDT | Flash Flood Warning | SHV | Sabine | 10 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.